Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 220, NWS Austin/San Antonio, TX

June 3, 2007Travis County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2007, 8:29 PM CDT for Travis County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 8:29 PM CDT (01:29 UTC)
Expired
Jun 3, 2007, 9:30 PM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Travis County, TX

The radar

The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:10 PM CDTTSTM WND DMG5 Nnw Austin, TXLARGE TREE LIMB DOWN NEAR INTERSECTION OF NORTHLAND DRIVE AND BALCONES DRIVE.
Jun 3, 9:15 PM CDTTSTM WND DMG1 N Austin, TXTREE DOWN IN 2200 BLOCK OF SAN GABRIEL STREET NEAR INTERSECTION WITH WEST 22ND STREET IN WEST UT CAMPUS AREA OF CENTRAL AUSTIN.
Jun 3, 9:20 PM CDTTSTM WND DMG2 S Austin, TXLARGE TREE DOWN COVERING THE ENTIRE ROADWAY IN THE 2600 BLOCK OF EASTSIDE DRIVE NEAR INTERSECTION WITH LONGBOW LANE IN SOUTH AUSTIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 5:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 040129
SVREWX
TXC453-040230-
/O.NEW.KEWX.SV.W.0220.070604T0129Z-070604T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TANGLEWOOD FOREST...AUSTIN...

* UNTIL 930 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR LAGO VISTA...OR ABOUT 13 MILES WEST OF CEDAR PARK...
  AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAGO VISTA BY 840 PM CDT...
  LAKEWAY BY 850 PM CDT...
  8 MILES NORTHEAST OF BEE CAVE BY 900 PM CDT...
  MANSFIELD DAM BY 910 PM CDT...
  AUSTIN...6 MILES NORTHEAST OF WEST LAKE HILLS AND 7 MILES NORTH OF
  ROLLINGWOOD BY 930 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3058 9800 3040 9814 3014 9785 3035 9764
      3045 9781

$$
2 follow-up statements
000 
WWUS54 KEWX 040221
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CDT SUN JUN 3 2007

TXC453-040230-
/O.CON.KEWX.SV.W.0220.000000T0000Z-070604T0230Z/
TRAVIS TX-
919 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR TRAVIS COUNTY...

AT 918 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR LOST CREEK...OR ABOUT NEAR
AUSTIN...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST LAKE HILLS...ROLLINGWOOD...AUSTIN AND SUNSET VALLEY BY 930 PM
  CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3058 9800 3040 9814 3014 9785 3035 9764
      3045 9781

$$
000 
WWUS54 KEWX 040231
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 PM CDT SUN JUN 3 2007

TXC453-040241-
/O.EXP.KEWX.SV.W.0220.000000T0000Z-070604T0230Z/
TRAVIS TX-
931 PM CDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR TRAVIS COUNTY HAS BEEN 
ALLOWED TO EXPIRE AT 930 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3058 9800 3040 9814 3014 9785 3035 9764
      3045 9781

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:34 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 3, 7:34 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT SUN JUN 3 2007

.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 344 UNTIL 07Z (2 AM
CDT). PLEASE REFER TO SATWCNEWX FOR FURTHER DETAILS.

&&

.PREV DISCUSSION... /ISSUED 703 PM CDT SUN JUN 3 2007/

UPDATE...
HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN TWO-THIRDS OF THE
CWA UNTIL 7 AM CDT. PLEASE REFER TO THE SATFFAEWX PRODUCT FOR FURTHER
DETAILS. THE MCS EXTENDING ACROSS CENTRAL TEXAS WILL CONTINUE TO MOVE
SOUTHEASTWARD AND INTO THE HILL COUNTRY AND ADJACENT AREAS SHORTLY.
MANY OF THESE THUNDERSTORMS WILL BECOME SEVERE...BUT THE SUB-
SEVERE STORMS WILL STILL PRODUCE VERY HEAVY RAINFALL ACROSS THE
REGION. HAVE UPDATED POPS/WX GRIDS TO BETTER REFLECT THE CURRENT
AND ANTICIPATED SCENARIO. WILL LIKELY SEE SOME COLD-AIR POOLING IN
THE WAKE OF THE STORMS...BUT WILL LEAVE TEMPERATURES ALONE AS THIS
WILL BE A TEMPORARY FEATURE. PLEASE REMAIN ALERT TO THE ONGOING
WEATHER SCENARIO THROUGHOUT THE EVENING AND OVERNIGHT.

PREV DISCUSSION... /ISSUED 551 PM CDT SUN JUN 3 2007/

UPDATE...
QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 342 UNTIL
07Z (2 AM CDT). FOR ADDITIONAL INFORMATION, PLEASE REFER TO THE WATCH
PRODUCT, SATWCNEWX.

PREV DISCUSSION... /ISSUED 542 PM CDT SUN JUN 3 2007/

AVIATION...
A VERY ACTIVE NWLY FLOW PATTERN ALOFT WILL RESULT IN ORGANIZED
CONVECTION ROLLING SOUTHEASTWARD THRU SOUTH TX. SOME STORMS WILL
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS FOR THE NEXT 6 TO 12
HOURS. MUCH OF SOUTH CENTRAL TX AND THE HILL COUNTRY WILL BE UNDER
SEVERE THUNDERSTORM OR TORNADO WATCHES TONIGHT. WITH NUMEROUS OUTFLOW
BOUNDARIES ACROSS THE AREA MONDAY THE CHANCES OF SHRA/TSRA WILL
CONTINUE.

PREV DISCUSSION... /ISSUED 359 PM CDT SUN JUN 3 2007/

DISCUSSION...
LOOKS LIKE A SERIES OF THREE IMPULSES WILL BRING ACTIVE WEATHER TO
SOUTH CENTRAL TEXAS OVER THE NEXT FEW DAYS. SEVERAL OLD BOUNDARIES
WILL ACT TO FOCUS THE ENERGY OF UPPER LEVEL SHORT WAVES WHICH WILL
MOVE THROUGH THE LONG WAVE TROUGH WHICH IS EXTENDING FROM THE GREAT
LAKES TO NORTH TEXAS. THE FIRST DISTURBANCE WILL MOVE THROUGH OUR
CWA THIS EVENING. THIS WILL TRIGGER CONVECTION WHICH IS LIKELY TO
BE SEVERE. MODEL SOUNDINGS ARE FORECASTING CAPE VALUES ABOVE 2000
J/KG WITH LITTLE OR NO CONVECTIVE INHIBITION AND 0-6 KM SHEAR OF
30-40 KTS. WE EXPECT THE MAIN THREAT THIS EVENING TO BE WIDESPREAD
HIGH WINDS AND ISOLATED LARGE HAIL.

THE UPPER LEVEL LONG WAVE WILL BE SLOW TO MOVE TO THE EAST AND THE
PATTERN IS EXPECTED TO REPEAT ITSELF MONDAY NIGHT AND TUESDAY
NIGHT AS A SECOND AND THIRD SHORT WAVE MOVE THROUGH. THIS WILL
BRING A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS FOR EACH OF
THESE SYSTEMS. AT THIS TIME THE TUESDAY LOOKS LIKE THE BETTER
CHANCE FOR PRECIP...BUT NOT NECESSARILY FOR SEVERE.

BY WEDNESDAY THE UPPER TROUGH WILL HAVE SHIFTED EAST AND THE
WEATHER WILL TURN BENIGN. NO CHANCE OF PRECIP WITH HIGHS NEAR TO
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  92  70  92  70 /  70  20  20  30  10
AUSTIN BERGSTROM INTL AIRPORT  70  91  68  91  68 /  60  20  20  30  10
DEL RIO INTL AIRPORT           73  91  73  94  72 /  50  20  30  30  -
SAN ANTONIO INTL AIRPORT       72  91  72  89  72 /  50  20  20  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON.

&&

25/01
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT SUN JUN 3 2007

TXZ171>173-183>194-202>209-217>225-228-041045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

A CLUSTER OF THUNDERSTORMS WILL DEVELOP OVER WESTERN TEXAS EARLY
THIS EVENING AND THEN MOVE ACROSS SOUTH CENTRAL TEXAS LATE THIS
EVENING AND DURING THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS
WILL BECOME SEVERE. THE PRIMARY THREATS ARE WIDESPREAD WIND DAMAGE
AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY LEAD TO
SOME MINOR FLOODING.

.DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY

TONIGHTS CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS EASTERN AREAS OF
SOUTH CENTRAL TEXAS EARLY MONDAY MORNING. ISOLATED THUNDERSTORMS CAN
BE EXPECTED ON MONDAY...THEN ANOTHER CLUSTER OR TWO OF THUNDERSTORMS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT INTO TUESDAY. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE
AND MAY LEAD TO SOME MINOR FLOODING.

.DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:05 PM CDTSevere Thunderstorm WarningEWXLlano70 min
Jun 3, 7:16 PM CDTSevere Thunderstorm WarningEWXTravis59 min
Jun 3, 7:18 PM CDTSevere Thunderstorm WarningEWXBurnet57 min
Jun 3, 7:42 PM CDTSevere Thunderstorm WarningEWXGillespie63 min
Jun 3, 7:50 PM CDTSevere Thunderstorm WarningEWXBastrop55 min
Jun 3, 8:12 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Jun 3, 8:15 PM CDTSevere Thunderstorm WarningEWXBlanco60 min
Jun 3, 8:26 PM CDTTornado WarningEWXBlanco34 min
Jun 3, 8:47 PM CDTSevere Thunderstorm WarningEWXHays58 min
Jun 3, 9:04 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina56 min
Jun 3, 9:07 PM CDTSevere Thunderstorm WarningEWXVal Verde53 min
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real60 min
Jun 3, 9:16 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe59 min
Jun 3, 9:23 PM CDTSevere Thunderstorm WarningEWXUvalde37 min
Jun 3, 9:28 PM CDTSevere Thunderstorm WarningEWXGonzales, Wilson62 min
Jun 3, 9:32 PM CDTSevere Thunderstorm WarningEWXFrio, Maverick, Zavala58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningEWXBastrop53 min
Jun 3, 9:47 PM CDTSevere Thunderstorm WarningEWXAtascosa58 min
Jun 3, 9:59 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningEWXFayette60 min
Jun 3, 10:02 PM CDTFlash Flood WarningEWXBastrop3 hr
Jun 3, 10:06 PM CDTSevere Thunderstorm WarningEWXUvalde39 min
Jun 3, 10:11 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes64 min
Jun 3, 10:23 PM CDTSevere Thunderstorm WarningEWXLavaca67 min
Jun 3, 10:27 PM CDTTornado WarningEWXFayette33 min
Jun 3, 10:51 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick39 min
Jun 3, 10:52 PM CDTFlash Flood WarningEWXFayette3 hr
Jun 3, 10:57 PM CDTSevere Thunderstorm WarningEWXFayette18 min
Jun 4, 2:12 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
Jun 4, 2:18 PM CDTSevere Thunderstorm WarningEWXLlano27 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningEWXWilliamson56 min
Jun 4, 2:47 PM CDTSevere Thunderstorm WarningEWXBurnet58 min
Jun 4, 3:25 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson65 min
Jun 4, 3:42 PM CDTSevere Thunderstorm WarningEWXBastrop63 min
Jun 4, 4:56 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee39 min
Jun 4, 6:12 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca48 min
Jun 4, 6:38 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.